MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY BD¿ PRECISIONGLIDE¿; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND COMPANY BD¿ PRECISIONGLIDE¿; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305129
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd¿ precisionglide¿ had a needle tip that was covered in white material.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: one sample was received for evaluation.It has drip over of white epoxy on the tip of the needle therefore failure mode is verified.An epoxy dripover generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing / possible factors.A dirty sensor that doesn¿t shut the epoxy off for a missing cannula.The epoxy pressure is too high.The epoxy applicator needs attention ¿ it isn¿t shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.Here are the things we've done to improve epoxy splatters and dripovers: re-trained operators on 8feb2019 in regards to inspecting for epoxy dripovers and identify epoxy issues modified the line to prevent mis-assembled cannula from accumulating and causing epoxy on the caterpillar belts and other needles revised the visual instruction for epoxy application to assist the operators in adjusting the adhesive camera.The adhesive camera is used to assist the assembly associate with epoxy adjustments in regards to epoxy location.It is not used to disposition product.While these actions reduce the interaction required for the operator in regards to epoxy application, it is still dependent on the operator to continuously monitor the assembly process for epoxy issues.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.

Brand Name
BD¿ PRECISIONGLIDE¿
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
MDR Report Key8341884
Report Number1911916-2019-00171
Device Sequence Number1954859
Product Code FMI
UDI-Device Identifier30382903051299
UDI-Public30382903051299
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Catalogue Number305129
Device Lot Number7264692
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;